File Download

There are no files associated with this item.

  Links for fulltext
     (May Require Subscription)
Supplementary

Article: Imaging Features of therapeutic drug-induced musculoskeletal abnormalities

TitleImaging Features of therapeutic drug-induced musculoskeletal abnormalities
Authors
Issue Date2012
Citation
Radiographics, 2012, v. 32 n. 1, p. 105-127 How to Cite?
AbstractIncreasing use of a wide variety of therapeutic drugs with known musculoskeletal side-effect profiles necessitates a rigorous understanding and approach when evaluating imaging features suggestive of drug-induced musculoskeletal abnormalities. The etiology of such abnormalities is diverse, and the clinical and imaging manifestations may be nonspecific. The recognition of adverse effects depends, first, on the physician's vigilant review of clinical information for relevant drug history and indicative signs, and second, on the radiologist's ability to detect musculoskeletal changes consistent with known potential effects of specific drugs. Musculoskeletal abnormalities induced by therapeutic drugs may be broadly categorized as embryopathic, juvenile, or postmaturation. Embryopathic skeletal abnormalities result from the teratogenic effects of drugs administered to pregnant women (eg, thalidomide, anticonvulsants). Other therapeutic agents characteristically lead to abnormalities during postnatal skeletal maturation (eg, high-dose vitamins or prostaglandin) either because they are used exclusively in children or because they have idiosyncratic effects on immature musculoskeletal structures. Many drugs (eg, statins) may have musculoskeletal side effects that, although independent of the stage of skeletal maturation, are most often seen in adults or elderly people because they are commonly prescribed for people in these age groups. Drug-induced musculoskeletal abnormalities may be further characterized according to the predominant skeletal manifestations as osteomalacic, proliferative, or osteoporotic and according to the involvement of soft tissues as musculotendinous or chondral. © RSNA, 2012.
Persistent Identifierhttp://hdl.handle.net/10722/197949
ISSN
2015 Impact Factor: 2.523
2015 SCImago Journal Rankings: 1.289
ISI Accession Number ID

 

DC FieldValueLanguage
dc.contributor.authorSidhu, HS-
dc.contributor.authorVenkatanarasimha, N-
dc.contributor.authorBhatnagar, G-
dc.contributor.authorVardhanabhuti, V-
dc.contributor.authorFox, BM-
dc.contributor.authorSuresh, SP-
dc.date.accessioned2014-06-16T03:40:03Z-
dc.date.available2014-06-16T03:40:03Z-
dc.date.issued2012-
dc.identifier.citationRadiographics, 2012, v. 32 n. 1, p. 105-127-
dc.identifier.issn0271-5333-
dc.identifier.urihttp://hdl.handle.net/10722/197949-
dc.description.abstractIncreasing use of a wide variety of therapeutic drugs with known musculoskeletal side-effect profiles necessitates a rigorous understanding and approach when evaluating imaging features suggestive of drug-induced musculoskeletal abnormalities. The etiology of such abnormalities is diverse, and the clinical and imaging manifestations may be nonspecific. The recognition of adverse effects depends, first, on the physician's vigilant review of clinical information for relevant drug history and indicative signs, and second, on the radiologist's ability to detect musculoskeletal changes consistent with known potential effects of specific drugs. Musculoskeletal abnormalities induced by therapeutic drugs may be broadly categorized as embryopathic, juvenile, or postmaturation. Embryopathic skeletal abnormalities result from the teratogenic effects of drugs administered to pregnant women (eg, thalidomide, anticonvulsants). Other therapeutic agents characteristically lead to abnormalities during postnatal skeletal maturation (eg, high-dose vitamins or prostaglandin) either because they are used exclusively in children or because they have idiosyncratic effects on immature musculoskeletal structures. Many drugs (eg, statins) may have musculoskeletal side effects that, although independent of the stage of skeletal maturation, are most often seen in adults or elderly people because they are commonly prescribed for people in these age groups. Drug-induced musculoskeletal abnormalities may be further characterized according to the predominant skeletal manifestations as osteomalacic, proliferative, or osteoporotic and according to the involvement of soft tissues as musculotendinous or chondral. © RSNA, 2012.-
dc.languageeng-
dc.relation.ispartofRadiographics-
dc.titleImaging Features of therapeutic drug-induced musculoskeletal abnormalities-
dc.typeArticle-
dc.description.naturelink_to_subscribed_fulltext-
dc.identifier.doi10.1148/rg.321115041-
dc.identifier.pmid22236897-
dc.identifier.scopuseid_2-s2.0-84855726423-
dc.identifier.volume32-
dc.identifier.issue1-
dc.identifier.spage105-
dc.identifier.epage127-
dc.identifier.isiWOS:000299059200011-

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats